Alert archive / Tennessee / River Flood Advisories in 2021

River Flood Advisory 83, NWS Nashville, TN

March 31, 2021Grundy County, Tennessee

NWS Nashville, TN issued this river flood advisory at Mar 31, 2021, 1:22 PM CDT for Grundy County, Tennessee. It was in force for 7 hr.

The area

The outline as issued.

The facts

Issued
Mar 31, 2021, 1:22 PM CDT (18:22 UTC)
Expired
Mar 31, 2021, 8:21 PM CDT
In force
7 hr
Issued by
NWS Nashville, TN
Area
Storm-based polygon

County Grundy County, TN

The radar

The Northeast Alabama radar (KHTX), 45 km from the middle of the area, began a volume at 18:25 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Elk River near Pelham (PELT1). The gauge peaked at 11.22 ft at Mar 31, 2021, 3:00 PM CDT.

actionminormoderate5101503/3104/0104/02
Action stage
11 ft
Minor stage
14 ft
Moderate stage
17 ft
Major stage
20 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 03578000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

487 
WGUS84 KOHX 311822
FLSOHX

Flood Advisory
National Weather Service Nashville TN
122 PM CDT Wed Mar 31 2021

...The National Weather Service in Nashville has issued a Flood 
Advisory for the following rivers in Tennessee...

  Elk River Near Pelham affecting Grundy County.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Motorists should not attempt to drive around barricades or drive 
cars through flooded areas.

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Additional information is available at www.weather.gov.


TNC061-010600-
/O.NEW.KOHX.FL.Y.0083.210331T1822Z-210401T0600Z/
/PELT1.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
122 PM CDT Wed Mar 31 2021

The National Weather Service in Nashville has issued a

* Flood Advisory for
  the Elk River Near Pelham.
* From this afternoon to late tonight.
* At 1:00 PM CDT Wednesday the stage was 11.0 feet and rising.
* Action stage is 11.0 feet.
* Flood stage is 14.0 feet.
* Forecast...The Elk River near Pelham should remain below Flood 
  stage.
* Impact...At 11.0 feet, Water begins to inundate low lying wooded 
  and agricultural areas along the river.


&&

LAT...LON 3531 8593 3532 8587 3532 8583 3529 8582
      3526 8588 3528 8594

$$

27
1 follow-up statement
465 
WGUS84 KOHX 010121
FLSOHX

Flood Advisory
National Weather Service Nashville TN
821 PM CDT Wed Mar 31 2021

...The Flood Advisory is cancelled for the following rivers in 
Tennessee...

  Elk River Near Pelham affecting Grundy County.

TNC061-010230-
/O.CAN.KOHX.FL.Y.0083.000000T0000Z-210401T0121Z/
/PELT1.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
821 PM CDT Wed Mar 31 2021

...The Flood Advisory for the Elk River Near Pelham has been 
cancelled...

The Flood Advisory is cancelled for
  the Elk River Near Pelham.
* At 8:00 PM CDT Wednesday the stage was 10.9 feet and falling.
* Flood stage is 14.0 feet.
* Forecast...No forecast is available for this location.


&&

LAT...LON 3531 8593 3532 8587 3532 8583 3529 8582
      3526 8588 3528 8594

$$

Barnwell

What forecasters said that day

The local office's own words before this river flood advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Nashville, TN wrote its last area forecast discussion before this river flood advisory went out at Mar 31, 12:32 PM CDT, 50 minutes earlier.

Area forecast discussion, Mar 31, 12:32 PM CDT, 50 minutes before
Area Forecast Discussion
National Weather Service Nashville TN
1232 PM CDT Wed Mar 31 2021

.UPDATE...
FOR 18Z AVIATION DISCUSSION.

&&

.DISCUSSION...

As a couple of Flash Flood Warnings in our southern counties have
expired, we have decided to drop the Flash Flood Watch for our
entire area. The threat for new flash flooding and heavy rainfall
has ended, but impacts will continue with some road closures and
high steam levels across our southern counties. Also, rivers
remain elevated area wide with many in flood or advisory stage.

A cold front had moved across most of the Mid State late night and
early this morning, and it will be completely past our southeast
counties within the next hour or so. The passage of the front
will sweep out heavy rainfall, so we cancelled the FFA. There will
continue to be scattered light showers late morning and afternoon
as a mid/upper level wave currently over Arkansas moves our way.
Colder air will continue to move in with gusty (around 25mph)
northwest winds. Temperatures will settle into the upper 40s and
lower 50s for the remainder of the day.

Skies will start to clear tonight as temps continue to fall.
Toward daybreak, many areas will dip to freezing for a brief time.
We continue to expect a hard freeze across the entire area for
late Thursday night into Friday morning. We will be issuing
frost/freeze headlines later today.

&&

.AVIATION...
18Z TAF DISCUSSION.

IFR will hang on at KCSV for a couple more hours, but then return
to VFR like the rest of the mid-state terminals. Look for VFR to
continue for the foreseeable future.

What will also continue is the breezy conditions. Gusty north
winds will persist into the overnight hours and tomorrow.

&&

.OHX WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

DISCUSSION......13
AVIATION........Unger
Hazardous weather outlook, Mar 31, 9:18 AM CDT, 4 hours 4 minutes before
Hazardous Weather Outlook
National Weather Service Nashville TN
918 AM CDT Wed Mar 31 2021

TNZ005>011-023>034-056>066-075-077>080-093>095-011430-
Stewart-Montgomery-Robertson-Sumner-Macon-Clay-Pickett-Houston-
Humphreys-Dickson-Cheatham-Davidson-Wilson-Trousdale-Smith-Jackson-
Putnam-Overton-Fentress-Perry-Hickman-Lewis-Williamson-Maury-
Marshall-Rutherford-Cannon-De Kalb-White-Cumberland-Bedford-Coffee-
Warren-Grundy-Van Buren-Wayne-Lawrence-Giles-
918 AM CDT Wed Mar 31 2021

This Hazardous Weather Outlook is for Middle Tennessee.

.DAY ONE...Today and tonight.

Flooding along many rivers and streams will continue today.

Freezing temperatures and patchy frost will form toward daybreak
Thursday morning. Precautions should be taken for any sensitive
vegetation.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

Rivers will remain elevated with some sites remaining in flood or
advisory stage through the weekend.

It is expected to turn colder with frosty nights late this week. A
widespread hard freeze is expected Thursday night into Friday
morning.

.SPOTTER INFORMATION STATEMENT...

Spotter reports of any significant flooding would be appreciated.
Please relay any information to the NWS while following all local,
state, and CDC guidelines.

13

The office that day

Everything else NWS Nashville, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 30, 10:53 PM CDTRiver Flood AdvisoryOHXMaury10 hr
Mar 30, 11:04 PM CDTSpecial Weather StatementOHXCheatham, Dickson, Houston, Humphreys41 min
Mar 30, 11:12 PM CDTSpecial Weather StatementOHXWayne48 min
Mar 30, 11:40 PM CDTAreal Flood AdvisoryOHXDickson, Hickman, Humphreys, Perry2 hr
Mar 30, 11:44 PM CDTSpecial Weather StatementOHXCheatham, Davidson, Williamson46 min
Mar 30, 11:53 PM CDTAreal Flood AdvisoryOHXCheatham, Davidson, Williamson3 hr
Mar 30, 11:58 PM CDTSpecial Weather StatementOHXLewis, Maury47 min
Mar 30, 11:59 PM CDTSpecial Weather StatementOHXGiles, Lawrence46 min
Mar 31, 12:09 AM CDTAreal Flood AdvisoryOHXLawrence, Wayne79 min
Mar 31, 12:28 AM CDTAreal Flood AdvisoryOHXRutherford, Sumner, Trousdale, Wilson3 hr
Mar 31, 12:39 AM CDTSpecial Weather StatementOHXBedford, Giles, Lawrence, Marshall, Maury, Rutherford and 1 more66 min
Mar 31, 1:28 AM CDTFlash Flood WarningOHXLawrence, Wayne8 hr
Mar 31, 2:13 AM CDTFlash Flood WarningOHXGiles, Marshall, Maury7 hr
Mar 31, 2:55 AM CDTAreal Flood AdvisoryOHXCheatham, Davidson, Rutherford, Williamson, Wilson3 hr
Mar 31, 3:35 AM CDTRiver Flood WarningOHXDavidson2 hr
Mar 31, 4:19 AM CDTAreal Flood AdvisoryOHXBedford, Coffee5 hr
Mar 31, 7:23 AM CDTRiver Flood AdvisoryOHXHickman2 hr
Mar 31, 8:17 AM CDTRiver Flood AdvisoryOHXGiles5 hr
Mar 31, 8:42 AM CDTRiver Flood AdvisoryOHXLawrence4 hr
Mar 31, 9:29 AM CDTRiver Flood AdvisoryOHXDavidson, Williamson17 hr
Mar 31, 1:02 PM CDTRiver Flood AdvisoryOHXPerry, Wayne25 hr
Mar 31, 1:05 PM CDTRiver Flood AdvisoryOHXBedford, Marshall11 hr
Mar 31, 1:10 PM CDTRiver Flood WarningOHXLawrence16 hr
Mar 31, 1:19 PM CDTRiver Flood WarningOHXGiles15 hr
Mar 31, 1:39 PM CDTFreeze WarningOHXBedford, Cannon, Cheatham, Clay, Coffee, Cumberland and 32 more19 hr
Mar 31, 1:39 PM CDTHard Freeze WarningOHXBedford, Cannon, Cheatham, Clay, Coffee, Cumberland and 32 more43 hr
Mar 31, 5:23 PM CDTRiver Flood AdvisoryOHXCheatham, Montgomery52 hr

Nearby

River Flood Advisories in Tennessee, 2021Every river flood advisory in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.